Flood, Hancock
- When
- November 1, 10:19 AM CST to November 5, 11:05 AM CST
- Where
- Hancock forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
75 to 1 inch resulted in minor flooding on the La Moine River. Agricultural land was only affected.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rain ranging from 0.75 to 1 inch resulted in minor flooding on the La Moine River. Agricultural land was only affected.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Nov 1, 3:37 AM CST, 6 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 AM CST MON NOV 1 2004 .SYNOPSIS...RAIN SLOWLY OVERSPREADING THE CWA THIS MORNING...WITH A DEVELOPING SURFACE LOW OVER THE OKLAHOMA PANHANDLE. A WARM FRONT EXTENDS FROM IT TO THE EAST...ACROSS SOUTHERN MISSOURI AND INTO SOUTHERN ILLINOIS AND INDIANA. THERE IS ALSO AN INVERTED TROUGH EXTENDING UP THE MISSOURI RIVER VALLEY. DECENT EAST NORTHEAST FLOW ACROSS THE CWA...NOT ENTRAINING TOO MUCH DRY AIR OR ALL THIS PRECIP WOULD JUST BE VIRGA. SOME THUNDER HAS BEEN OBSERVED... ACROSS MISSOURI AND PARTS OF SOUTHERN ILLINOIS. && .SHORT TERM...(TODAY AND TONIGHT) WET FORECAST FOR BOTH PERIODS AS THE SURFACE LOW SLOWLY RIDES NORTHEAST ALONG THE SURFACE WARM FRONT. MODELS HAVING A TOUGH TIME THIS MORNING...AS THERE APPEARS TO HAVE BEEN AN INITIALIZATION ERROR. THE KMPX SOUNDING HAD A BAD DEWPOINT AT 850MB...TOO DRY...AND ALL THE MODELS ARE SUFFERING FROM THIS TO SOME DEGREE OR ANOTHER. GFS SEEMS TO BE AFFECTED THE WORST...NOT SATURATING THAT SOUNDING UNTIL TONIGHT...WHERE THE NGM AND ETA SATURATE MUCH SOONER...THE NGM SATURATING THE FASTEST. THIS EFFECT ALSO QUITE OBVIOUS IN THE QPF FIELDS...WITH THE GFS LOOKING DOWNRIGHT ANEMIC AS COMPARED TO THE OTHER TWO. SO...FOR THIS FORECAST HAVE GONE WITH A BLEND OF THE NGM AND ETA...LEANING TOWARDS THE NGM WHERE THEY DIVERGE. ESSENTIALLY...THE PRECIPITATION SPREADS ACROSS THE CWA EARLY THIS MORNING...AND CONTINUES THROUGH MUCH OF THE DAY...WITH THE BEST PRECIP ASSOCIATED WITH THE 850MB FRONT AS IT TRANSLATES NORTH ACROSS THE AREA. HAVE SEEN BETTER MID LEVEL LAPSE RATES...BUT STILL THINK THAT SOME THUNDER MAY BRUSH THE SOUTHEASTERN PARTS OF THE CWA...WHICH COULD PRODUCE SOME HEAVY RAIN CONSIDERING THAT THE PRECIPITABLE WATER VALUES ARE IN THE 1 TO 1.5 INCH RANGE. TEMPERATURES TODAY SOMEWHAT TRICKY AS WE ARE ALREADY STARTING OUT IN THE UPPER 40S TO LOW 50S...AND WITH ALL THE CLOUDS AND RAIN EXPECT A VERY LOW DIURNAL RANGE. TEMPERATURES BEING ADVECTED INTO THE AREAS ARE IN THE UPPER 50S...AND WHILE CANNOT SEE US GETTING QUITE THAT WARM ACROSS THE ENTIRE AREA...THE FAR SOUTH MAY GET THAT WARM. ...LE... && .LONG TERM...(TUESDAY THROUGH SUNDAY)...MAIN FORECAST CHALLENGE IS PRECIP CHANCES THROUGHOUT WITH RATHER ACTIVE UPPER LEVEL FLOW. H5 TROUGH SWEEPS THROUGH ON TUESDAY WITH WRAP AROUND LIGHT RAIN FROM DEPARTING OHIO VALLEY LOW ENDING IN THE EAST BY NOON. 00Z FORECAST MODELS SLOWER IN KICKING OUT SW CONUS UPPER LOW...WITH THE VORTEX NOW SHOWN TO SWEEP OUT ACROSS MO AND IL LATE WED INTO WED NIGHT. MODELS IN CLOSE AGREEMENT WITH THIS PATH OF THE UPPER LOW...EXCEPT FOR UKMET WITH ITS TRACK ACROSS CENTRAL IA WED NIGHT THAT WILL BE DISCOUNTED FOR NOW. UPPER DIVERGENCE AND QG FORCING DEVELOPS OVER AREA ON WEDNESDAY...BUT LIMITING FACTOR WILL BE DRY AIRMASS WITH SURFACE RIDGE OVERHEAD. APPEARS BEST POTENTIAL FOR AIRMASS TO SATURATE FOR PRECIPITATION WILL BE IN THE SOUTHEAST...WHERE LOW CHANCE POPS FOR LIGHT RAIN ADDED FOR WED FROM NE MO TO PRINCETON IL. NEXT MID LEVEL SHORTWAVE AND SURFACE COLD FRONT PUSHES THROUGH ON THURSDAY. SOME LIFT AHEAD OF FEATURE WILL RESULT IN ONLY INCREASING CLOUDS IN NW WITH DRY AIRMASS IN PLACE WED NIGHT. BEST CHANCES FOR PRECIP WILL HOLD OFF UNTIL FROPA ON THURSDAY. THERMAL PARAMETERS IN GFS CONTINUE TO SUPPORT POTENTIAL FOR MIXED RAIN AND SNOW MAINLY NORTH OF HIGHWAY 20 WITH H8 TEMPS DOWN TO -8 DEG C BY 00Z FRI. LATEST UKMET AND 06Z ETA NOT AS AGGRESSIVE WITH THE COLD AIR ADVECTION AND WITH UNFAVORABLE DIURNAL TIMING IN AFTERNOON...WILL LEAVE OUT MENTION FOR NOW AND KEEP CHANCES FOR JUST RAIN SHOWERS. CERTAINLY WILL BE COLD AND BLUSTERY WITH TEMPS STRUGGLING TO INTO 40S. FRIDAY INTO WEEKEND DOMINATED BY NW FLOW WITH SMALL MODERATION IN TEMPS FRI AND SAT. GFS INDICATES NEXT COLD FRONT EARLY SUNDAY AND DEEP TROUGH CARVING OUT OVER EASTERN NORTH AMERICA. RESULTING DEEP N-NW FLOW OVER UPPER MISS VALLEY THAT MAY POTENTIALLY BRING THE COLDEST AIR OF SEASON SO FAR INTO LOCAL AREA EARLY NEXT WEEK. ...SHEETS... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE/SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 527 AM CST MON NOV 1 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021200- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 527 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD MODERATE RAIN WILL FALL ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. RAINFALL TOTALS ARE EXPECTED TO REACH FROM 1 TO 1.5 INCHES ALONG AND SOUTHEAST OF A LINE FROM KAHOKA MISSOURI TO STERLING ILLINOIS WITH LOCAL AMOUNTS AS HIGH AS 2 INCHES. THIS WILL RESULT IN MODERATE RISES ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. LE/DLS
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428865, 5428866.